Alert archive / California / Gale Warnings in 2012

Gale Warning 15, NWS San Francisco Bay Area, CA

June 5, 2012

NWS San Francisco Bay Area, CA issued this gale warning at Jun 5, 2012, 9:48 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 9:48 PM PDT (04:48 UTC)
Expired
Jun 6, 2012, 2:43 AM PDT
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS76 KMTR 060448
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
948 PM PDT TUE JUN 5 2012

PZZ565-061300-
/O.UPG.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
/O.NEW.KMTR.GL.W.0015.120606T0448Z-120606T1200Z/
/O.NEW.KMTR.SC.Y.0077.120606T1200Z-120607T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
948 PM PDT TUE JUN 5 2012

...GALE WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 
A SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM WEDNESDAY TO 9 AM
PDT THURSDAY. 

* WINDS: NORTHERLY WINDS BETWEEN 20 AND 35 KT WILL CONTINUE
  THROUGH EARLY WEDNESDAY MORNING DECREASING TO 15 TO 25 KT
  WEDNESDAY THROUGH THURSDAY. THESE WINDS WILL GENERATE STEEP
  FRESH SWELLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-061300-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
948 PM PDT TUE JUN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE 
  STEEP FRESH SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-061300-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
POINT ARENA TO POINT REYES TO 10 NM-
948 PM PDT TUE JUN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE 
  STEEP FRESH SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-061300-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
948 PM PDT TUE JUN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE 
  STEEP FRESH SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-061300-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120608T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
948 PM PDT TUE JUN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE
  THROUGH TONIGHT DECREASING TO 15 TO 25 KT THURSDAY THROUGH AT
  LEAST FRIDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH
  SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-061300-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
948 PM PDT TUE JUN 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE 
  STEEP FRESH SWELLS. 

* WAVES: STEEP FRESH SWELL IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
323 
WHUS76 KMTR 060943
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 AM PDT WED JUN 6 2012

PZZ565-061745-
/O.CAN.KMTR.GL.W.0015.000000T0000Z-120606T1200Z/
/O.EXT.KMTR.SC.Y.0077.120606T1200Z-120608T2200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT
FRIDAY. 


* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH LOCALLY HIGHER
  GUSTS WILL CONTINUE THROUGH FRIDAY AFTERNOON. THESE WINDS WILL
  GENERATE STEEP FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-061745-
/O.EXB.KMTR.SC.Y.0076.120606T1900Z-120607T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KT WITH LOCAL GALE
  FORCE GUSTS TO 35 KT CAN BE EXPECTED THIS AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-061745-
/O.EXB.KMTR.SC.Y.0076.120606T1900Z-120607T0600Z/
MONTEREY BAY-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT CAN BE EXPECTED THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-061745-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/
POINT ARENA TO POINT REYES TO 10 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH INTO THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP
  FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-061745-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT
THURSDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  INTO THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-061745-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120608T2200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE
  THROUGH FRIDAY AFTERNOON. LOCAL GALE FORCE GUSTS ARE POSSIBLE. THESE
  WINDS WILL GENERATE STEEP FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-061745-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH
  SWELLS.

* WAVES: STEEP FRESH SWELL IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-061745-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
243 AM PDT WED JUN 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE 
  STEEP FRESH SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 5, 7:01 PM PDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 5, 7:01 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
701 PM PDT TUE JUN 5 2012

.DISCUSSION...AS OF 7:00 PM PDT TUESDAY...EVENING SATELLITE
IMAGARY SHOWS SCATTERED CUMULIFORM CLOUDS ACROSS THE REGION.
THESE CLOUDS ARE PRIMARILY DRIVEN BY DIURNAL WARMING SO ONCE THE
SUN SETS THESE CLOUDS ARE EXPECTED TO DISSAPEAR LEAVING MAINLY
CLEAR SKIES ACROSS THE REGION TONIGHT. HUMIDITIES AREA-WIDE ARE
LOWERING WITH TIME WHICH WILL ALSO HELP LEAD TO A MAINLY CLEAR
NIGHT. NORTH-SOUTH PRESSURE GRADIENTS ARE RAMPING UP A BIT SINCE
THE AFTERNOON WITH THE ACV-SFO GRADIENT AT 5 MB...SFO-SBA AT A
WHOPPING 9 MB AND THE SFO-LAS AT 18 MB. GALE FORCE GUSTS ARE
PROBABLE OVER THE SOUTHERN WATERS DUE TO THE STRENGTHENED GRADIENT
WITH SOLID GALES INDICATED OVER THE WATERS SOUTH INTO WFO LAX
COASTAL WATERS RESPONSIBILITY.

OTHERWISE THE WEATHER WILL NOT BE VERY EVENTFUL GOING THROUGH THE
REMAINDER OF THE WEEK. PLENTY OF MIXING AND NORTHERLY GRADIENT
WILL HELP KEEP STRATUS REDEVELOPMENT AT A MIN. GRADUAL LOW LEVEL
AND SURFACE TEMPERATURE WARMING IS EXPECTED INTO MID-WEEK THEN
LEVELING OFF FOR THE REMAINDER OF THE WEEK. OVERALL TEMPERATURES
WILL BECOME CLOSER TO NORMAL FOR EARLY JUNE AFTER THE RECENT
TROUGH PASSAGE.

NO UPDATES ARE EXPECTED THIS EVENING.

NOTE: THE SAN FRANCISCO BAY AREA OFFICE IS NOW ON TWITTER. YOU CAN
FOLLOW US AT TWITTER.COM/NWSBAYAREA.

&&

.AVIATION...AS OF 4:30 PM PDT TUESDAY...STRONG VERTICAL MIXING OF
THE AIRMASS WILL KEEP VFR CONDITIONS IN THE SFO BAY AREA THROUGH
WEDNESDAY. AREAS OF MVFR CIGS MAY AFFECT THE COAST INCLUDING MRY
AND SNS LATE TONIGHT.

VICINITY OF KSFO...VFR THROUGH WEDNESDAY WITH SCT CLOUDS AT MOST.
LOOKS LIKE A NOT GPSM DAY WEDNESDAY AS CIGS ARE NOT EXPECTED.
MODERATE WEST WINDS THROUGH 04Z WITH PEAK GUSTS JUST BELOW 35 KT.

KSFO BRIDGE APPROACH...SCT LOW CLOUDS ARE FORECAST TO FORM
OVERNIGHT...WHICH MAY IMPACT VISUALS INTO KSFO EARLY WEDNESDAY
MORNING. MODERATE CONFIDENCE.

MONTEREY BAY AREA TERMINALS...POSSIBLE MVFR CIGS EARLY WEDNESDAY
MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...SF BAY UNTIL 9 PM
             SCA...MRY BAY UNTIL 9 PM

&&

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: W PI

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:48 PM PDTSmall Craft AdvisoryMTR41 hr

Nearby

Gale Warnings in California, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.